Alert archive / Mississippi / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 127, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Mar 27, 2017, 4:24 PM CDT for Newton County, Scott County, Mississippi. It was in force for 68 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 27, 2017, 4:24 PM CDT (21:24 UTC)
- Expired
- Mar 27, 2017, 5:32 PM CDT
- In force
- 68 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Newton County, MS, Scott County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 76 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 27, 4:31 PM CDT | HAIL 1 | Lake, MS | HAIL UP TO QUARTER SIZE AT THE DOLLAR GENERAL IN LAKE. |
| Mar 27, 4:45 PM CDT | HAIL 1.5 | 4 W Newton, MS | OCCURRED IN THE LAWRENCE AREA. |
| Mar 27, 4:48 PM CDT | TSTM WND DMG | 3 Ne Newton, MS | A TREE WAS DOWNED BLOCKING MS HIGHWAY 15 JUST NORTH OF NEWTON. |
| Mar 27, 4:54 PM CDT | HAIL 0.75 | Newton, MS | DIME SIZED HAIL. REPORT VIA SOCIAL MEDIA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 27, 1:54 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.4 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1037 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 703 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 188 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 4.9
The text
As transmitted.
076
WUUS54 KJAN 272124
SVRJAN
MSC101-123-272245-
/O.NEW.KJAN.SV.W.0127.170327T2124Z-170327T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jackson MS
424 PM CDT MON MAR 27 2017
The National Weather Service in Jackson has issued a
* Severe Thunderstorm Warning for...
Newton County in east central Mississippi...
Southeastern Scott County in central Mississippi...
* Until 545 PM CDT
* At 424 PM CDT, a severe thunderstorm was located near Forest,
moving east at 25 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near,
Lawrence around 445 PM CDT.
Newton and Decatur around 500 PM CDT.
Duffee around 530 PM CDT.
Other locations impacted by this severe thunderstorm include Chunky,
Lake and Hickory.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3224 8936 3242 8936 3254 8892 3226 8892
TIME...MOT...LOC 2124Z 263DEG 21KT 3235 8937
HAIL...1.25IN
WIND...60MPH
$$
GRG3 follow-up statements
505
WWUS54 KJAN 272145
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
445 PM CDT MON MAR 27 2017
MSC123-272154-
/O.CAN.KJAN.SV.W.0127.000000T0000Z-170327T2245Z/
Scott MS-
445 PM CDT MON MAR 27 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SCOTT COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area.
A severe thunderstorm watch remains in effect until 900 PM CDT for
east central Mississippi.
LAT...LON 3224 8928 3242 8927 3254 8892 3226 8892
TIME...MOT...LOC 2144Z 272DEG 22KT 3231 8922
$$
MSC101-272245-
/O.CON.KJAN.SV.W.0127.000000T0000Z-170327T2245Z/
Newton MS-
445 PM CDT MON MAR 27 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR CENTRAL NEWTON COUNTY...
At 444 PM CDT, a severe thunderstorm was located over Lawrence, or
near Newton, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe storm will be near...
Newton around 500 PM CDT.
Other locations impacted by this severe thunderstorm include Chunky
and Hickory.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3224 8928 3242 8927 3254 8892 3226 8892
TIME...MOT...LOC 2144Z 272DEG 22KT 3231 8922
HAIL...1.00IN
WIND...60MPH
$$
GRG538
WWUS54 KJAN 272218
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
518 PM CDT MON MAR 27 2017
MSC101-272245-
/O.CON.KJAN.SV.W.0127.000000T0000Z-170327T2245Z/
Newton MS-
518 PM CDT MON MAR 27 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR SOUTHEASTERN NEWTON COUNTY...
At 518 PM CDT, a severe thunderstorm was located near Meehan, or 13
miles southwest of Meridian, moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
this severe thunderstorm will remain over mainly rural areas of
southeastern Newton County, including the following locations: Chunky
and Hickory.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3224 8926 3235 8915 3244 8892 3226 8892
TIME...MOT...LOC 2218Z 264DEG 26KT 3229 8892
HAIL...1.00IN
WIND...60MPH
$$
GRG082
WWUS54 KJAN 272232
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
532 PM CDT MON MAR 27 2017
MSC101-272242-
/O.CAN.KJAN.SV.W.0127.000000T0000Z-170327T2245Z/
Newton MS-
532 PM CDT MON MAR 27 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN NEWTON COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled.
A severe thunderstorm watch remains in effect until 900 PM CDT for
east central Mississippi.
LAT...LON 3224 8926 3235 8915 3244 8892 3226 8892
TIME...MOT...LOC 2230Z 263DEG 21KT 3230 8882
$$
GRGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 4:20 PM CDT, 4 minutes earlier.
Area forecast discussion, Mar 27, 4:20 PM CDT, 4 minutes before
Area Forecast Discussion National Weather Service Jackson MS 420 PM CDT Mon Mar 27 2017 .DISCUSSION... Rest of today through Tuesday: Numerous showers and thunderstorms are ongoing across the CWA with a few storms reaching severe criteria. Latest water vapor imagery shows a mid/upper level shortwave over SW Missouri with the trough axis extending down the MS river valley. Current SPC mesoanalysis has anywhere from 1000-2000 J/kg of MLCAPE across the region with moderate to steep 6.5-7 C mid level lapse rates in conjunction with 30-40 kts of effective bulk shear. This will help to maintain a severe thunderstorm threat across the majority of the area with the main threats being large hail (some of which could exceed golf ball size in the strongest storms) and damaging winds. Shear remains weak, especially in the low levels, and LCL heights are relatively high so any tornado threat will remain isolated to the strongest storms at best. The best potential for severe weather will be along and north of the I-20 corridor through the early evening hours, however severe storms are possible across the entire area. Storms will tend to weaken into the evening as instability wanes and the best forcing for ascent continues to pull out to the north and east. Scattered shower and isolated storm potential will remain during the evening in the NW where the lingering frontal boundary will become quasi-stationary. Otherwise, fog potential will return in a moist boundary layer, especially across the SE and in the fog prone areas. Added mention in the forecast, but left it out of the HWO for now as confidence is not high enough at the moment. For Tuesday, a lingering boundary across central MS will keep a warm and moist airmass in place. Daytime heating will allow for weak to moderate destabilization but with weak lapse rates and no source for forcing any storms that develop will be isolated to scattered at best. No severe weather is expected with this activity, although a strong storm or two cannot be ruled out. /TW/ Tuesday Night through Monday: The active weather pattern will continue through this work week and the upcoming weekend as a parade of upper lows dig into the Desert Southwest and move east across the country. The next period to watch for the ArkLaMiss region specifically will be late Wednesday night through Thursday night. A deepening low pressure system over the Southern High Plains on Wednesday will lift toward Missouri by Thursday night. While the finer details of this system may change, the current thinking is that an MCS will approach northeast Louisiana and southeast Arkansas by late Wednesday night but should be weakening as it enters our area and outruns the best instability. Warm, moist advection will continue across our region through the day Thursday with dew points climbing into the mid 60s and around 1000-1500 J/kg of MLCAPE developing by the afternoon. An additional round of convection is expected to develop under these conditions before a cold front sweeps in with drier and cooler air Thursday night. At this time, all modes of severe weather look possible during the day Thursday with an increasing heavy rain threat before the cold front moves through. The next system looks to take shape by late in the weekend and will possibly bring another round of severe thunderstorms through the region some time Sunday into Monday. Be sure to tune in for updates throughout the week as the details come into better focus for these next few rounds of severe weather. /NF/ && .AVIATION... 18Z TAF discussion: Numerous showers and thunderstorms have developed across the western half of the area late this morning and early this afternoon. These showers and storms are expected to intensify in a favorable severe weather environment with large hail possible in the strongest storms. Storms will move from the west to east through the remainder of the afternoon and into the early evening. VCTS, TSRA, and VCSH was updated accordingly at all TAF sites. Some showers could linger longer at GLH/GWO along a stalled frontal boundary this evening. Otherwise, low ceilings and possible fog development could result in IFR conditions after 9z/28 at most TAF sites, especially in the southeast. /TW/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 64 83 63 87 / 51 25 9 2 Meridian 63 82 61 86 / 39 26 8 3 Vicksburg 65 82 63 86 / 35 24 9 5 Hattiesburg 63 83 63 86 / 20 22 6 2 Natchez 65 83 64 85 / 21 23 9 8 Greenville 60 78 62 83 / 43 17 14 3 Greenwood 61 79 62 85 / 62 21 13 4 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && TW/NF
Hazardous weather outlook, Mar 27, 3:46 PM CDT, 38 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 346 PM CDT Mon Mar 27 2017 ARZ074-LAZ007-024-026-MSZ060-061-064-066-072>074-282100- Ashley-Morehouse-Catahoula-Concordia-Adams-Franklin MS- Jefferson Davis-Jones-Marion-Lamar-Forrest- 346 PM CDT Mon Mar 27 2017 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, and south central Mississippi. .DAY ONE...Today through Tuesday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...The rest of this afternoon through tonight Isolated severe storms possible with damaging winds and hail up to the size of quarters. (www.weather.gov/images/jan/graphicast/image.png) .DAYS TWO THROUGH SEVEN...Tuesday night through Sunday Severe thunderstorms are possible for extreme southeast Arkansas, portions of central Mississippi, west central Mississippi, southwest Mississippi, northwest Mississippi, north central Mississippi, and northeast Louisiana on Wednesday night. Severe thunderstorms are possible for the entire outlook area on Thursday. A potent weather system will bring the potential for severe weather to the entire outlook area from late Wednesday night through Thursday. The primary severe weather concerns will be damaging wind gusts, large hail, and the possibility for tornadoes. Locally heavy rainfall is also possible. Stay tuned for updates concerning this potential severe weather event. (www.weather.gov/images/jan/graphicast/image2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon through tonight and Wednesday night through Thursday. ARZ075-MSZ018-282100- Chicot-Bolivar- 346 PM CDT Mon Mar 27 2017 This hazardous weather outlook is for portions of southeast Arkansas, and northwest Mississippi. .DAY ONE...Today and Tuesday SEVERE THUNDERSTORMS THREAT...Slight TIMING...Mainly through the rest of this afternoon Severe storms possible with damaging winds, hail up to the size of golf balls, and a tornado can not be ruled out. (www.weather.gov/images/jan/graphicast/image*.png) .DAYS TWO THROUGH SEVEN...Tuesday night through Sunday Severe thunderstorms are possible for extreme southeast Arkansas, portions of central Mississippi, west central Mississippi, southwest Mississippi, northwest Mississippi, north central Mississippi, and northeast Louisiana on Wednesday night. Severe thunderstorms are possible for the entire outlook area on Thursday. A potent weather system will bring the potential for severe weather to the entire outlook area from late Wednesday night through Thursday. The primary severe weather concerns will be damaging wind gusts, large hail, and the possibility for tornadoes. Locally heavy rainfall is also possible. Stay tuned for updates concerning this potential severe weather event. (www.weather.gov/images/jan/graphicast/image*.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon through tonight and Wednesday night through Thursday. LAZ008-009-015-016-023-025-MSZ019-034>059-062-063-065-282100- West Carroll-East Carroll-Richland-Madison LA-Franklin LA-Tensas- Sunflower-Washington-Humphreys-Holmes-Attala-Winston-Noxubee- Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-Warren- Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-Simpson- Smith-Jasper-Clarke-Jefferson-Lincoln-Lawrence-Covington- 346 PM CDT Mon Mar 27 2017 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, northwest Mississippi, and south central Mississippi. .DAY ONE...Today and Tuesday SEVERE THUNDERSTORMS THREAT...Slight TIMING...The rest of this afternoon through tonight Severe storms possible with damaging winds, hail up to the size of golf balls, and a tornado can not be ruled out. (www.weather.gov/images/jan/graphicast/image1.png) .DAYS TWO THROUGH SEVEN...Tuesday night through Sunday Severe thunderstorms are possible for extreme southeast Arkansas, portions of central Mississippi, west central Mississippi, southwest Mississippi, northwest Mississippi, north central Mississippi, and northeast Louisiana on Wednesday night. Severe thunderstorms are possible for the entire outlook area on Thursday. A potent weather system will bring the potential for severe weather to the entire outlook area from late Wednesday night through Thursday. The primary severe weather concerns will be damaging wind gusts, large hail, and the possibility for tornadoes. Locally heavy rainfall is also possible. Stay tuned for updates concerning this potential severe weather event. (www.weather.gov/images/jan/graphicast/image2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon through tonight and Wednesday night through Thursday. MSZ026-028>033-282100- Grenada-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha- 346 PM CDT Mon Mar 27 2017 This hazardous weather outlook is for portions of central Mississippi, north central Mississippi, and northeast Mississippi. .DAY ONE...Today and Tuesday SEVERE THUNDERSTORMS THREAT...Enhanced TIMING...The rest of this afternoon through tonight Severe storms expected with damaging winds, golf ball size hail, and a tornado or two possible. (www.weather.gov/images/jan/graphicast/image1.png) .DAYS TWO THROUGH SEVEN...Tuesday night through Sunday Severe thunderstorms are possible for extreme southeast Arkansas, portions of central Mississippi, west central Mississippi, southwest Mississippi, northwest Mississippi, north central Mississippi, and northeast Louisiana on Wednesday night. Severe thunderstorms are possible for the entire outlook area on Thursday. A potent weather system will bring the potential for severe weather to the entire outlook area from late Wednesday night through Thursday. The primary severe weather concerns will be damaging wind gusts, large hail, and the possibility for tornadoes. Locally heavy rainfall is also possible. Stay tuned for updates concerning this potential severe weather event. (www.weather.gov/images/jan/graphicast/image2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon through tonight and Wednesday night through Thursday. MSZ025-027-282100- Leflore-Carroll- 346 PM CDT Mon Mar 27 2017 This hazardous weather outlook is for portions of north central Mississippi. .DAY ONE...Today and Tuesday SEVERE THUNDERSTORMS THREAT...Enhanced TIMING...Mainly through the rest of this afternoon Severe storms expected with damaging winds, golf ball size hail, and a tornado or two possible. (www.weather.gov/images/jan/graphicast/image1.png) .DAYS TWO THROUGH SEVEN...Tuesday night through Sunday Severe thunderstorms are possible for extreme southeast Arkansas, portions of central Mississippi, west central Mississippi, southwest Mississippi, northwest Mississippi, north central Mississippi, and northeast Louisiana on Wednesday night. Severe thunderstorms are possible for the entire outlook area on Thursday. A potent weather system will bring the potential for severe weather to the entire outlook area from late Wednesday night through Thursday. The primary severe weather concerns will be damaging wind gusts, large hail, and the possibility for tornadoes. Locally heavy rainfall is also possible. Stay tuned for updates concerning this potential severe weather event. (www.weather.gov/images/jan/graphicast/image2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon through tonight and Wednesday night through Thursday. 1 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms are expected. Moderate...Severe storms expected with significant severe weather possible. Enhanced...Severe storms expected. Slight...Severe storms possible. Marginal...Isolated severe storms possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... www.weather.gov/jan/safe Latest Weather Briefing... www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... www.spc.noaa.gov/ Meso Analysis... www.spc.noaa.gov/exper/mesoanalysis/Day 1 through 3 Outlooks... www.spc.noaa.gov/products/outlook/ Storm Reports... www.spc.noaa.gov/climo/online/
In the hours before
Special weather statement, Mar 27, 4:07 PM CDT, 17 minutes before
Special Weather Statement
National Weather Service Jackson MS
407 PM CDT MON MAR 27 2017
MSZ035-041-042-272130-
Sharkey MS-Humphreys MS-Yazoo MS-
407 PM CDT MON MAR 27 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN YAZOO...SOUTHERN
HUMPHREYS AND NORTHEASTERN SHARKEY COUNTIES UNTIL 430 PM CDT...
At 407 PM CDT, Meteorologists were tracking a strong thunderstorm
near Midnight, or 13 miles southwest of Belzoni, moving east at 25
mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Midnight around 415 PM CDT.
Other locations impacted by this storm include Silver City and
Louise.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A severe thunderstorm watch remains in effect until 900 PM CDT for
central and west central Mississippi.
LAT...LON 3320 9046 3306 9043 3288 9038 3290 9067
3308 9072
TIME...MOT...LOC 2107Z 258DEG 23KT 3301 9061
17Local storm report, Mar 27, 4:10 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
410 PM CDT MON MAR 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TSTM WND DMG 1 SW D'LO 31.97N 89.92W
03/27/2017 SIMPSON MS UTILITY COMPANY
A UTILITY WIRE WAS DOWNED OFF WOODROW BARNES
RD.
&&
NWS JACKSON MS
IRIS SYSTEMLocal storm report, Mar 27, 4:12 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
412 PM CDT MON MAR 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND DMG 7 WSW BRAXTON 31.97N 90.08W
03/27/2017 SIMPSON MS EMERGENCY MNGR
MULTIPLE TREES DOWNED NEAR HARRISVILLE.
&&
NWS JACKSON MS
IRIS SYSTEMLocal storm report, Mar 27, 4:14 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
414 PM CDT MON MAR 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0402 PM HAIL 1 ENE BUDE 31.47N 90.84W
03/27/2017 E0.88 INCH FRANKLIN MS EMERGENCY MNGR
DIME TO NICKEL SIZE HAIL.
&&
NWS JACKSON MS
IRIS SYSTEMSpecial weather statement, Mar 27, 4:23 PM CDT, 1 minute before
Special Weather Statement National Weather Service Jackson MS 423 PM CDT MON MAR 27 2017 LAZ024-272200- Catahoula LA- 423 PM CDT MON MAR 27 2017 ...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL CATAHOULA PARISH UNTIL 500 PM CDT... At 422 PM CDT, Meteorologists were tracking a strong thunderstorm near Manifest, or 22 miles north of Larto, moving east at 25 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Manifest and Archie around 430 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3177 9201 3180 9184 3154 9183 3156 9201 TIME...MOT...LOC 2122Z 269DEG 22KT 3168 9203 17
Local storm report, Mar 27, 4:24 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
424 PM CDT MON MAR 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM HAIL 6 N BRANDON 32.37N 90.02W
03/27/2017 E1.00 INCH RANKIN MS NWS EMPLOYEE
REPORTED ALONG GRANTS FERRY RD BETWEEN
LAKELAND DR AND SPILLWAY RD.
&&
NWS JACKSON MS
IRIS SYSTEMThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 1:22 PM CDT | Special Weather Statement | JAN | Yazoo | 23 min |
| Mar 27, 1:51 PM CDT | Special Weather Statement | JAN | Winston | 24 min |
| Mar 27, 1:57 PM CDT | Severe Thunderstorm Warning | JAN | Neshoba, Winston | 48 min |
| Mar 27, 2:18 PM CDT | Special Weather Statement | JAN | Rankin | 27 min |
| Mar 27, 2:25 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Rankin | 50 min |
| Mar 27, 2:26 PM CDT | Special Weather Statement | JAN | Lauderdale | 49 min |
| Mar 27, 2:32 PM CDT | Special Weather Statement | JAN | Issaquena | 28 min |
| Mar 27, 2:33 PM CDT | Special Weather Statement | JAN | Winston | 42 min |
| Mar 27, 2:38 PM CDT | Special Weather Statement | JAN | Sharkey | 37 min |
| Mar 27, 2:42 PM CDT | Special Weather Statement | JAN | Noxubee | 48 min |
| Mar 27, 2:49 PM CDT | Special Weather Statement | JAN | Copiah | 26 min |
| Mar 27, 2:55 PM CDT | Special Weather Statement | JAN | Madison | 35 min |
| Mar 27, 2:56 PM CDT | Severe Thunderstorm Warning | JAN | Neshoba, Winston | 49 min |
| Mar 27, 3:07 PM CDT | Special Weather Statement | JAN | Rankin | 38 min |
| Mar 27, 3:13 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena | 47 min |
| Mar 27, 3:30 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Neshoba, Noxubee | 60 min |
| Mar 27, 3:37 PM CDT | Severe Thunderstorm Warning | JAN | Simpson | 38 min |
| Mar 27, 3:43 PM CDT | Severe Thunderstorm Warning | JAN | Scott | 47 min |
| Mar 27, 3:48 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey, Warren | 42 min |
| Mar 27, 3:51 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Neshoba | 69 min |
| Mar 27, 4:03 PM CDT | Special Weather Statement | JAN | Franklin | 27 min |
| Mar 27, 4:07 PM CDT | Special Weather Statement | JAN | Humphreys | 23 min |
| Mar 27, 4:30 PM CDT | Special Weather Statement | JAN | Noxubee | 30 min |
| Mar 27, 4:37 PM CDT | Special Weather Statement | JAN | Humphreys | 23 min |
| Mar 27, 4:39 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Simpson | 51 min |
| Mar 27, 4:46 PM CDT | Special Weather Statement | JAN | Kemper | 44 min |
| Mar 27, 4:53 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Noxubee | 67 min |
| Mar 27, 5:15 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Newton | 45 min |
| Mar 27, 5:25 PM CDT | Special Weather Statement | JAN | Lauderdale | 65 min |
| Mar 27, 5:35 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Warren | 40 min |
| Mar 27, 5:42 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Smith | 48 min |
| Mar 27, 6:08 PM CDT | Special Weather Statement | JAN | Clarke | 67 min |
| Mar 27, 6:12 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Copiah, Hinds, Warren | 48 min |
| Mar 27, 6:28 PM CDT | Severe Thunderstorm Warning | JAN | Jasper | 23 min |
| Mar 27, 6:44 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Hinds, Madison, Rankin | 61 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.